| Catalog Number |
CS-15703-E |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "upon going to the room for routine check-ups, nursing staff noticed that the medial lumen of the central venous catheter had a softened appearance".The catheter was placed on (b)(6) 2023 in the right femoral.The catheter was not removed or replaced.The physician decided to close the lumen and use only the two remaining lumens.No patient harm was reported.The patient's condition is reported as fine.
Additional Manufacturer Narrative
Qn#(b)(4).
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.The complaint of a stretched/ballooned extension line was able to be confirmed by the photos.The damage appears consistent with over pressurization of the extension line , however, a complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml (a fluid filled 1 ml syringe can exceed 300 psi) to reduce risk of intraluminal leakage or catheter rupture.Using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury." the customer report of a stretched/ballooned extension line was confirmed by visual inspection of the customer supplied photo.The damage appears consistent with a deformation resulting from excessive pressure, however, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported "upon going to the room for routine check-ups, nursing staff noticed that the medial lumen of the central venous catheter had a softened appearance".The catheter was placed on 29jun2023 in the right femoral.The catheter was not removed or replaced.The physician decided to close the lumen and use only the two remaining lumens.No patient harm was reported.The patient's condition is reported as fine.